Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 63, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 28, 2002, 6:34 PM EDT for Hamilton County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2002, 6:34 PM EDT (22:34 UTC)
- Expired
- Jun 28, 2002, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Hamilton County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:00 PM EDT | Thunderstorm Wind | Jasper, FL | Large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 838 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 282234
SVRJAX
FLC047-282315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EDT FRI JUN 28 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HAMILTON COUNTY IN NORTHERN FLORIDA
* UNTIL 715 PM EDT
* AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTHEAST OF JASPER...
MOVING NORTHWEST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT...
JASPER...
CROSSROADS...
JENNINGS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
$$
LAT...LON 3039 8291 3044 8298 3044 8306 3050 8321
3061 8324 3061 8294 3052 8282
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:58 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 28, 2:58 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT FRI JUN 28 2002 PUBLIC...WEAK SOUTHWEST FLOW TODAY WITH 500H RIDGE AXIS EXTENDING RIGHT ACRS NE FL AND CLEARING EVIDENT ON VISIBLE SATELITTE...GOOD HEATING AS SKIES MOSTLY CLEAR AND FIRST TSTM POPPING IN MOISTER AREAS. TEMPS CLIMBING HIGHER THABN ANTICIPATED. STILL EXPECT DOMINANTLY HEAVY RAIN EVENTS TODAY AS SLOW STORM MOTION WILL DUMP RAIN IN LOCALIZED AREA...AND INHIBIT HAIL FORMATION. WEEKEND WEATHER DOMINANTED BY WEAK SW SYNOPTIC FLOW AS RIDGE IS S OF CWA... LEAVING TSTM ACTIVITY TOWARD EAST COAST AND CONVECTION DOMINANTLY DIURNAL PULSE STORMS IN LATE AFTERNOON. SUNDAY MAY BECOME CATEGORICAL AS FRONT SAGS TO S GA. COMING WEEK SEEMS TO CONTINUE IN THE TROUGH MODE WITH WET WEATHER DOMINANT IN THE EXTENDED. MARINE...NEW BUOY OFF SGJ RUNNING BELOW 10KTS WITH 2 FT SEAS. FIRE WX...NO HEADLINES. PRELIM CCF AMG TT 071 093/070 087/76 13455 SSI TT 075 089/074 084/76 13456 JAX TT 072 091/071 087/76 13356 SGJ TT 071 088/073 088/76 13256 GNV TT 070 091/070 088/76 13344 OCF TT 069 090/070 089/76 13343 .JAX... .GA...NONE. .FL...NONE. WELSH
In the hours before
Local storm report, Jun 28, 6:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
619 PM EDT FRI JUN 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM CALLAHAN FL 1.00 INCH HAIL
06/28/02 NASSAU GENERAL PUBLIC REPORT OF
QUARTER SIZED HAIL IN THE
AREA OF CALLAHAN ON US 1
0445 PM 6 S BRYCEVILLE FL WIND DAMAGE
06/28/02 NASSAU LAW ENFORCEMENT REPORTED
DUVAL NASSAU CO SHERIFFS
OFFICE REPORTED DOWNED
TREES...POWER LINES...AND
SNAPPED POWER POLE.
PTWThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 41 min |
| Jun 28, 5:40 PM EDT | Severe Thunderstorm Warning | JAX | Union | 20 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.